Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 83, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 29, 2016, 3:06 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:06 AM CST (09:06 UTC)
- Expired
- Nov 29, 2016, 9:07 PM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
922 WHUS73 KGRB 290906 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 306 AM CST TUE NOV 29 2016 ...GUSTY SOUTHWEST WINDS AND LARGE WAVES EXPECTED THROUGH THIS EVENING... .A CONTINUED TIGHT PRESSURE GRADIENT WILL KEEP WINDS GUSTY TODAY ACROSS THE WESTERN GREAT LAKES REGION. ALTHOUGH WINDS MAY APPROACH OR HIT GALE FORCE AT TIMES THIS AFTERNOON, WINDS ARE EXPECTED TO STAY BELOW GALE FORCE FOR MUCH OF THE DAY. WHILE WINDS WILL SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON, WAVES WILL REMAIN ELEVATED ACROSS THE LAKE MICHIGAN NEARSHORE WATERS THROUGH THIS EVENING. LMZ541>543-291715- /O.EXP.KGRB.GL.W.0013.000000T0000Z-161129T0900Z/ /O.NEW.KGRB.SC.Y.0083.161129T0906Z-161130T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 306 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...SOUTHWEST WINDS TO 30 KNOTS. OCCASIONAL GUSTS TO 35 KNOTS. WINDS SUBSIDING TO 10 TO 15 KNOTS THIS EVENING. * WAVES...5 TO 8 FEET TODAY, SUBSIDING TO 4 TO 7 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-291715- /O.EXP.KGRB.SC.Y.0082.000000T0000Z-161129T0900Z/ /O.NEW.KGRB.SC.Y.0083.161129T0906Z-161130T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 306 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...SOUTHWEST WINDS TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
5 follow-up statements
418 WHUS73 KGRB 291638 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1038 AM CST TUE NOV 29 2016 ...GUSTY SOUTHWEST WINDS AND LARGE WAVES EXPECTED THROUGH THIS EVENING... .A CONTINUED TIGHT PRESSURE GRADIENT WILL KEEP WINDS GUSTY ACROSS THE WESTERN GREAT LAKES REGION...WITH A FEW GUSTS APPROACHING GALE FORCE THIS AFTERNOON. ALTHOUGH WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA LATE THIS AFTERNOON...WAVES WILL REMAIN ELEVATED ACROSS THE LAKE MICHIGAN NEARSHORE WATERS THROUGH THIS EVENING. LMZ521-522-300000- /O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1038 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTHWEST WINDS TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-300045- /O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1038 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...SOUTHWEST WINDS TO 30 KNOTS. WINDS SUBSIDING TO 10 TO 15 KNOTS THIS EVENING. * WAVES...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
365 WHUS73 KGRB 292129 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 329 PM CST TUE NOV 29 2016 ...LARGE WAVES TO CONTINUE THROUGH THIS EVENING... .ALTHOUGH WINDS HAVE BEGUN TO DIMINISH TO BELOW SMALL CRAFT ADVISORY CRITERIA...WAVES WILL REMAIN ELEVATED ACROSS THE LAKE MICHIGAN NEARSHORE WATERS THROUGH THIS EVENING. LMZ521-522-300000- /O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 329 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KTS * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-300530- /O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 329 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS...SUBSIDING TO 10 TO 15 KNOTS THIS EVENING. * WAVES...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
557 WHUS73 KGRB 292351 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 551 PM CST TUE NOV 29 2016 ...WINDS AND WAVES DIMINISHING THIS EVENING... .ALTHOUGH WINDS CONTINUE TO DIMINISH EARLY THIS EVENING...WAVES WILL REMAIN ELEVATED ALONG THE LAKE MICHIGAN NEARSHORE WATERS THROUGH THE EVENING HOURS. LMZ521-522-300100- /O.EXP.KGRB.SC.Y.0083.000000T0000Z-161130T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 551 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... $$ LMZ541>543-300300- /O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 551 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...SOUTHWEST SUBSIDING TO 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET EARLY...SUBSIDING TO 2 TO 3 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
191 WHUS73 KGRB 300304 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 904 PM CST TUE NOV 29 2016 ...WINDS AND WAVES DIMINISHING THIS EVENING... .WAVES WILL CONTINUE TO DIMINISH THIS EVENING. LMZ541>543-300415- /O.CON.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 904 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...SOUTHWEST 10 TO 15 KNOTS. * WAVES...SUBSIDING TO 2 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
835 WHUS73 KGRB 300307 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 907 PM CST TUE NOV 29 2016 ...WINDS AND WAVES DIMINISHING THIS EVENING... .WAVES WILL CONTINUE TO DIMINISH THIS EVENING. LMZ541>543-300415- /O.CAN.KGRB.SC.Y.0083.000000T0000Z-161130T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 907 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 3:06 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 29, 3:06 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 306 AM CST Tue Nov 29 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 306 AM CST Tue Nov 29 2016 An occluded front is currently making its way through the western Great Lakes, which will bring an end to the widespread rain across the cwa. Despite the passage of this frontal boundary, the main surface low will remain to the north, with the mid level low to the west over Minnesota. Wrap around moisture will bring a continued chance for showers across the north as a mid level shortwave tracks around the main low situated to the west. Satellite imagery shows some clearing is possible across central and east-central Wisconsin this morning, with skies remaining mostly cloudy to the north. The later arrival of cold air and some sunshine will mean highs will be highest across east-central Wisconsin around 50, with highs in the upper 30s further north under mostly cloudy skies and a sooner arrival of cold air from the west. A continued tight pressure gradient will bring gusty winds to the area today, with the highest winds across central and east-central Wisconsin. Fairly dry conditions are expected tonight as another occluded front pushes through the western Great Lakes region. Additional showers are expected across the area on Wednesday as the main surface low tracks across northern Wisconsin coincident with a mid level shortwave. Given the push of cooler air, some snow may mix in at times across the north. Highs on Wednesday will be limited to the upper 30s to lower 40s across the forecast area. .LONG TERM...Wednesday Night Through Monday Issued at 306 AM CST Tue Nov 29 2016 Expect a cooling trend late this week, with cooler temperatures prevaililng for the weekend into early next week. Though daytime highs will be cooler, they should still be at least a few degrees warmer than normal. A surface low and mid level cyclone will bring a chance for light snow Wednesday night into Thursday morning, starting out as rain or a mix at some locations, but amounts should be light. Precipitation chances will come to an end across most of the area by Thursday afternoon, but are expected to linger in north central Wisconsin due to lake effect. Generally dry weather should prevail on Saturday as a surface ridge reaches Wisconsin. Models showed significant differences by early next week so have not made changes to initial model blend for that part of the forecast. Hopefully they come into better agreement over the next 12 to 24 hours. && .AVIATION...for 06Z TAF Issuance Issued at 1024 PM CST Mon Nov 28 2016 LIFR/IFR cigs and MVFR/IFR vsbys expected most of tonight as a band of rain passes over the state. Conditions expected to begin to improve shortly late tonight into Tuesday morning after a surface front passes through, winds shift to the southwest and the precipitation diminishes. The southwest winds will allow a mild and drier air mass to pour into the area for Tuesday. Surface winds will gradually subside tonight after the frontal passage. && .MARINE... Issued at 306 AM CST Tue Nov 29 2016 Gale force winds appear to have come to an end across the nearshore waters early this morning. Therefore have allowed the Gale Warnings to expire on time. A continued tight pressure gradient will keep winds gusty today across the western Great Lakes region. Although winds may approach or hit Gale Force at times this afternoon, winds are expected to stay below Gale Force for much of the day. While winds will subside below Small Craft Advisory Criteria this afternoon, waves will remain elevated across the Lake Michigan nearshore waters through this evening. Therefore will issue a Small Craft Advisory for the Lake Michigan nearshore waters through this evening and extend the Advisory for the central and southern Bay of Green Bay through this afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......TDH MARINE.........Kurimski
Hazardous weather outlook, Nov 28, 2:24 PM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 224 PM CST MON NOV 28 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING... MAINLY SOUTH OF HIGHWAY 10. SEVERE STORMS ARE NOT EXPECTED...HOWEVER ANY STORM THAT DOES DEVELOP COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. ANY REPORTS OF SMALL HAIL ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN WOULD BE APPRECIATED. LMZ521-522-541>543-292030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SOUTHEAST WINDS WILL GUST TO GALE FORCE ALONG THE LAKE MICHIGAN SHORE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ECKBERG/KIECKBUSCH
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.